Alabama, 2011

Damaging Winds in Alabama, June 10, 2011

June 10, 2011 · NWS MOB · 3 events in 2 counties and zones

Thunderstorms develop in the afternoon and produced gusty winds that caused damage in southwest Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms develop in the afternoon and produced gusty winds that caused damage in southwest Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 10, 2:45 PM CST, 15 minutes earlier.

Area forecast discussion, Jun 10, 2:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT FRI JUN 10 2011

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...AN ELONGATED VORTICITY
MAX ALONG THE BACKSIDE OF THE UPPER LOW OVER THE NORTHERN GULF HAS
SERVED AS THE IMPETUS FOR CONVECTIVE DEVELOP THIS AFTERNOON...EVEN
WITH DEWPOINTS MIXING OUT INTO THE LOW 60S. MLCAPES HAVE RISEN INTO
THE 1000-1500 J/KG RANGE. THIS INSTABILITY COMBINED WITH THE DRIER
AIR IN THE LOW LEVELS AND OUTFLOW BOUNDARY INTERACTIONS...WILL RESULT
IN A FEW STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45
MPH AND SOME SMALL HAIL. THE CONVECTION WILL GRADUALLY WANE THIS
EVENING WITH THE LOSS OF DAYTIME HEATING. LOWS WILL DROP INTO THE
UPPER 60S TO MID 70S.

THE UPPER LOW MOVES VERY LITTLE DURING THE DAY SATURDAY...LEAVING US
IN ALMOST AN IDENTICAL PATTERN TO TODAY. GUIDANCE CONTINUES TO RUN A
LITTLE TOO COOL ON HIGH TEMPS SO WE WILL ONCE AGAIN GO ABOVE THE MAV.
HIGHS WILL BE IN THE MID TO UPPER 90S INLAND WITH LOWER 90S CLOSER TO
THE COAST. MOISTURE PROFILES CHANGE LITTLE WITH DEWPOINTS AGAIN
MIXING OUT INTO THE LOW TO MID 60S BY MIDDAY...KEEPING CAPES IN THE
1000-1500 J/KG RANGE. SO LIKE THIS AFTERNOON...WILL SEE SCATTERED
THUNDERSTORMS DEVELOP WITH A FEW POTENTIALLY BECOMING STRONG. 34/JFB

.LONG TERM (SUNDAY THROUGH FRIDAY)...THE UPPER LOW CENTERED OVER THE
EASTERN GULF OF MEXICO WILL WEAKEN INTO AN UPPER TROUGH SITUATED FROM
THE SOUTHWEST GULF TO WESTERN ATLANTIC BY THE WEEKEND. THE UPPER
TROUGH WILL THEN GRADUALLY SHIFT SOUTHEAST THROUGH THE MIDDLE OF NEXT
WEEK AS AN UPPER HIGH BUILDING OVER THE SOUTHERN PLAINS NUDGES INTO
THE NORTHERN GULF. MEANWHILE...SURFACE HIGH PRESSURE ACROSS THE
SOUTHEAST STATES WILL SHIFT SOUTH INTO NORTHERN GULF OVER THE
WEEKEND AS A COLD FRONT APPROACHING FROM THE NORTH MOVES INTO THE
NORTHERN PORTIONS OF THE FORECAST AREA ON SUNDAY AND STALLS. THESE
AREAS OF WEAKNESS WILL KEEP ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH THE MIDDLE OF NEXT
WEEK...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
PRECIPITABLE WATER VALUES OVER THE AREA WILL REMAIN BETWEEN 1.5 AND
2.0 INCHES THROUGH THE PERIOD. VERY LITTLE CHANGE IN TEMPERATURE AS
HIGHS EACH AFTERNOON CONTINUE TO PUSH ABOVE NORMAL...REACHING THE MID
TO UPPER 90S INLAND AREAS AND LOWER 90S COASTAL SECTIONS. LOW
TEMPERATURES EACH NIGHT WILL FALL INTO THE UPPER 60S TO LOWER 70S
INLAND AREAS...AND THE MID 70S COASTAL SECTIONS.

THE FRONT WASHES OUT BY THE END OF THE WEEK. MEANWHILE...OUR AREA
WILL BE POSITIONED BETWEEN THE UPPER RIDGE LOCATED OVER THE SOUTHERN
PLAINS/DESERT SOUTHWEST AND UPPER LEVEL DISTURBANCES TRACKING ACROSS
THE NORTHERN STATES. THEREFORE...WILL MAINTAIN A PERSISTENT FORECAST
OF ABOVE NORMAL TEMPERATURES AND A DAILY CHANCE OF AFTERNOON
THUNDERSTORMS. 22/34

&&

.AVIATION (10.18Z AND 11.00Z ISSUANCE)...VFR CONDITIONS THROUGH MUCH
OF THE PERIOD WITH ONLY ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE
EARLY EVENING HOURS. 13/JC

&&

.MARINE...WEAK HIGH PRESSURE FROM THE WESTERN ATLANTIC ACROSS THE
NORTHERN GULF CONTINUES INTO THE WEEKEND. THIS WILL MAINTAIN A
GENERALLY LIGHT OFFSHORE FLOW AT NIGHT FOLLOWED BY AN ONSHORE FLOW
DURING THE AFTERNOON. AS HIGH PRESSURE BUILDS OFF THE LOUISIANA
COAST EARLY NEXT WEEK...A WEST TO SOUTHWEST WILL DEVELOP. SEAS WILL
REMAIN 1 TO 2 FEET THROUGH THE PERIOD WITH ONLY ISOLATED SHOWERS AND
THUNDERSTORMS. 13/JC

&&

.FIRE WEATHER...TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH DEEP
MIXING WILL ALLOW FOR DRIER AIR TO MIX DOWN TO THE SURFACE DURING
THE AFTERNOON HOURS THROUGH THE WEEKEND. THIS RESULTS IN AFTERNOON
HUMIDITY VALUES DROPPING INTO THE MID TO UPPER 30 PERCENT RANGE
AWAY FROM THE COAST. HUMIDITY VALUES WILL BE HIGHER NEAR SHORE DUE TO
THE DEVELOPING AFTERNOON SEA BREEZE. ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  95  72  95 /  30  30  20  30
PENSACOLA   74  94  75  93 /  20  30  20  30
DESTIN      76  91  77  92 /  20  20  20  20
EVERGREEN   68  97  68  97 /  30  30  20  30
WAYNESBORO  68  96  68  97 /  30  30  20  30
CAMDEN      68  96  68  97 /  30  30  20  30
CRESTVIEW   67  96  70  96 /  20  30  20  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING UNTIL 5 PM FRIDAY FOR THE FOLLOWING ZONES:
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 10, 4:55 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT FRI JUN 10 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
555 AM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING. GUSTY WINDS OF 35 TO 45 MPH AND SMALL HAIL WILL
BE POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS. HOWEVER...AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT WITH DAMAGING WINDS IN
EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS BEING THE PRIMARY
THREATS IN ANY OF THESE.

DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...LOCALLY HEAVY
RAINFALL CAN ALSO BE EXPECTED. FREQUENT LIGHTNING ALSO A THREAT IN
AND NEAR STORMS.

WILDFIRE RISK REMAINS ELEVATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CHANCE OF THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH
THE FORECAST PERIOD. SOME OF THE STORMS COULD BECOME
STRONG...PRODUCING BRIEF STRONG WINDS GUSTS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED.

In the hours before

Special weather statement, Jun 10, 2:29 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT FRI JUN 10 2011

ALZ059-FLZ003-102115-
ESCAMBIA AL-INLAND SANTA ROSA FL-
329 PM CDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ESCAMBIA COUNTY IN
SOUTHWEST ALABAMA...NORTHWESTERN SANTA ROSA COUNTY IN NORTHWEST
FLORIDA...THROUGH 415 PM CDT...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF EAST BREWTON...OR NEAR
DIXONVILLE...AND MOVING WEST AT 15 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
JAY AROUND 405 PM CDT...
POLLARD AROUND 410 PM CDT...
FLOMATON AROUND 415 PM CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.

&&
Special weather statement, Jun 10, 2:33 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
333 PM CDT FRI JUN 10 2011

ALZ052-MSZ067-076-102115-
WASHINGTON AL-GREENE MS-WAYNE MS-
333 PM CDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREENE AND
SOUTHEASTERN WAYNE COUNTIES IN SOUTHEAST MISSISSIPPI...WESTERN
WASHINGTON COUNTY IN SOUTHWEST ALABAMA...THROUGH 415 PM CDT...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF CHATOM...OR NEAR STATE LINE...AND
MOVING WEST AT 20 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
STATE LINE AROUND 345 PM CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.

&&
Special weather statement, Jun 10, 2:46 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
346 PM CDT FRI JUN 10 2011

FLZ003-102115-
INLAND SANTA ROSA FL-
346 PM CDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SANTA ROSA COUNTY IN
NORTHWEST FLORIDA...THROUGH 415 PM CDT...

AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BERRYDALE...OR 7 MILES SOUTH OF DIXONVILLE...AND
MOVING SOUTHWEST AT 5 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
COBBTOWN AROUND 415 PM CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.

&&
Special weather statement, Jun 10, 2:54 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
354 PM CDT FRI JUN 10 2011

ALZ055-056-059-102145-
ESCAMBIA AL-CONECUH AL-MONROE AL-
354 PM CDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ESCAMBIA...
SOUTHWESTERN CONECUH AND SOUTHERN MONROE COUNTIES IN SOUTHWEST
ALABAMA...THROUGH 445 PM CDT...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF FRISCO CITY...OR NEAR I65
AND AL 41...AND MOVING WEST AT 15 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
VOCATION AROUND 435 PM CDT...
HOMEWOOD AROUND 445 PM CDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 74 AND 82.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.

&&

The radar

The Mobile radar (KMOB), 127 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
June 10, 3:00 PM CST to 3:02 PM CST
Where
Monroe County, Monroeville
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.520, -87.330

Winds estimated at 60 mph downed trees and power lines.

Thunderstorm Wind, Monroe

When
June 10, 3:15 PM CST to 3:17 PM CST
Where
Monroe County, Mexia
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.500, -87.400

Winds estimated at 60 mph damaged a shed.

Thunderstorm Wind, Covington

When
June 10, 4:45 PM CST to 4:47 PM CST
Where
Covington County, Howells
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.050, -86.220

Winds estimated at 60 mph downed a few trees and lots of limbs in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327976, 327983, 327986.